Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 25, 2004, 8:25 PM EDT for Floyd County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 8:25 PM EDT (00:25 UTC)
- Expired
- May 25, 2004, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Floyd County, IN
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 260026
FFWLMK
INC043-260330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
825 PM EDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 1130 PM EDT
* SINCE 5 PM EDT, WEATHER SERVICE RADAR HAS INDICATED FROM 3 TO 4
INCHES OF RAIN HAS FALLEN OVER PARTS OF FLOYD COUNTY INDIANA.
ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAIN ARE FORECAST TO MOVE
OVER THE WARNED AREA THROUGH AT LEAST 930 PM EDT.
* SOME LOCATIONS IN THE WARNING INCLUDE NEW ALBANY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED
ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE
WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER
GROUND TO ESCAPE FLOOD WATERS.
LAT...LON 3830 8601 3839 8602 3839 8594 3837 8578
3831 8579 3822 8592
$$
XXV2 follow-up statements
000 WGUS73 KLMK 260134 FFSLMK INC043-260330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 933 PM EDT TUE MAY 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR FLOYD COUNTY IN SOUTH CENTRAL INDIANA... PERIODS OF MODERATE TO HEAVY RAINS WILL CONTINUE OVER FLOYD COUNTY THROUGH AT LEAST 10 PM EDT. WATER HAS BEEN REPORTED OVER A NUMBER OF ROADWAYS IN THE COUNTY. RUNOFF FROM THESE ADDITIONAL THUNDERSTORMS WILL CREATE FLOODING OR FLASH FLOODING PROBLEMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. $$ XXV
000 WGUS73 KLMK 260229 FFSLMK INC043-260330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1029 PM EDT TUE MAY 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR FLOYD COUNTY IN SOUTH CENTRAL INDIANA... THE HEAVIEST RAINS HAVE MOVED OUT OF CRAWFORD, HARRISON, AND PERRY COUNTIES IN SOUTH CENTRAL INDIANA. HOWEVER, RUNOFF FROM EARLIER TORRENTIAL RAINS WILL CONTINUE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. $$ XXV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:40 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 25, 3:40 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT TUE MAY 25 2004 .SHORT RANGE (TONIGHT THROUGH FRIDAY)... HIGH CLOUDS HAVE MOVED OVER THE FA AHEAD OF AN AREA OF SHOWERS TO OUR WEST. THIS HAS HELD TEMPERATURES DOWN...ESPECIALLY OVER THE WESTERN HALF OF FA. SATELLITE SHOWED CU DEVELOPING IN THE EAST BUT RADAR INDICATED ONLY LIMITED SHOWERS ACROSS THE AREA AT MID AFTERNOON. AS HEATING CONTINUES, EXPECT SCATTERED THUNDERSTORMS TO DEVELOP DURING THE LATE AFTERNOON. SERIES OF WEAK WAVES MOVING ACROSS THE AREA NOTED IN MODELS AT 700 MB AND 500 MB. SOME OF THIS IN GFS MAY BE DUE TO CONVECTIVE FEEDBACK. HOWEVER WITH MOIST UNSTABLE AIR IN PLACE ACROSS THE REGION WEAK IMPULSES WILL TRIGGER THUNDERSTORMS. AS FRONT SLIDES SLOWLY TO THE SOUTH TO NEAR OHIO RIVER DURING THE NEXT TWO DAYS, SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. BOTH ETA AND GFS INDICATE INCREASING HUMIDITY ON WEDNESDAY AND THURSDAY AND HAVE RAISED POPS INTO HIGH CHANCE AND LIKELY CATEGORIES. CHANCE OF SHOWERS WILL CONTINUE AGAIN FRIDAY. TEMPERATURES WILL BE A LITTLE COOLER WITH HIGHS MOSTLY IN THE 80 TO 85 DEGREE RANGE WITH GREATER CLOUD COVER. HAVE STAYED GENERALLY CLOSE TO A BLEND OF THE ETA AND GFS MOS GUIDANCE. EXTENDED (FRIDAY NIGHT THROUGH TUESDAY)... LOWER OHIO VALLEY WILL REMAIN WARM AND UNSTABLE FOR THE WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS. COLD FRONT APPROACHES ON MONDAY. SLIGHTLY COOLER TEMPS ON TAP FOR TUESDAY OTHERWISE. NOT MANY CHANGES MADE TO EXTENDED FORECAST. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOLZ/PYE
Hazardous weather outlook, May 25, 4:45 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 PM EDT TUE MAY 25 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 445 PM EDT (345 PM CDT) TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. VERY WARM MOIST AND UNSTABLE AIR SOUTH OF A FRONTAL ZONE SETTLING SOUTH TOWARD THE OHIO RIVER WILL BE THE BREEDING GROUND FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY THIS EVENING. THE NORTHERN TWO THIRDS OF KENTUCKY HAS BEEN UDGRADED TO A MODERATE RISK OF SEVERE STORMS BY THE STORM PREDICTION CENTER...THE PRIMARY RISKS BEING LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE STRONGEST STORMS WILL MOVE EAST OF CENTRAL KENTUCKY BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CHANCES FOR THUNDERSTORMS. PERIODS OF HEAVY RAIN ARE POSSIBLE, PARTICULARLY ON WEDNESDAY, WHEN A STALLED FRONTAL BOUNDARY WILL BE IN THE VICINITY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. REITMEYER
In the hours before
Local storm report, May 25, 6:25 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL PALMYRA 38.41N 86.11W
05/25/2004 1.75 INCH HARRISON IN EMERGENCY MNGR
&&
MRCLocal storm report, May 25, 6:37 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
637 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL MEMPHIS 38.48N 85.77W
05/25/2004 0.75 INCH CLARK IN TRAINED SPOTTER
&&
MRCLocal storm report, May 25, 7:54 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST BRISTOW 38.13N 86.72W
05/25/2004 60 MPH PERRY IN TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Perry | 51 min |
| May 25, 8:15 PM EDT | Flash Flood Warning | LMK | Crawford, Harrison, Perry | 2 hr |
| May 26, 12:58 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 32 min |
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.